Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 67, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 18, 2000, 4:20 PM EDT for Lowndes County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 18, 2000, 4:20 PM EDT (20:20 UTC)
- Expired
- Jun 18, 2000, 4:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lowndes County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:30 PM EDT | Thunderstorm Wind | Countywide, GA | Numerous trees and power lines down with scattered power outages. Reported by Lowndes County 911. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123 WUUS52 KTAE 182020 SVRTLH GAC185-182045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 PM EDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN GEORGIA * UNTIL 445 PM EDT * AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER HIGHLAND HEIGHTS...OR ABOUT OVER VALDOSTA...MOVING EAST AT 5 TO 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VALDOSTA REGIONAL A/P...LITTLE MIAMI BY 425 PM EDT INDIANOLA BY 440 PM EDT MONKS CROSSING...DELMAR BY 445 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3096 8330 3080 8336 3070 8315 3091 8309 FOURNIER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:50 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 18, 2:50 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 PM EDT SUN JUN 18 2000 CURRENTLY: SURFACE ANALYSIS AT 18Z CONTINUES TO SHOW AN EAST TO WEST ORIENTED RIDGE OF HIGH PRESSURE FROM THE WESTERN ATLANTIC ACROSS THE SOUTHEAST STATES. THE VAD WIND PROFILE AT KTLH SHOWS THE SOUTHERLY FLOW TO BE STRONGER THAN WHAT THE MODELS WERE INDICATING. THUS...THE SEA BREEZE FRONT WAS WEAK AND PUSHED INLAND FASTER THAN EXPECTED. THE VISIBLE SATTELITE IMAGERY SHOWS THE SEA BREEZE ALREADY MOVED INLAND TO NEAR THE FLORIDA-GEORGIA BORDER NORTH OF THE TALLAHASSEE AREA. LOOKS LIKE THE MOST ACTIVE AREAS FOR THUNDERSTORMS THE REMAINDER OF THIS AFTERNOON INTO THE EARLY EVENING WILL BE ALONG AND NORTH OF I-10 AND THE EASTERN PORTION OF THE BIG BEND. MODEL COMPARISONS/ZONE FORECASTS: SHORT RANGE MODELS IN GOOD AGREEMENT AND SHOW THE SURFACE RIDGE EXTENDING WESTWARD FROM THE ATLANTIC AND ACROSS THE GULF THROUGH AT LEAST MID-WEEK. A WEAK COLD FRONT FROM NEW ENGLAND SOUTHWEST INTO CENTRAL TEXAS AT 18Z WILL CONTINUE TO MAKE SLOW PROGRESS TO THE SOUTHEAST BUT WILL STAY NORTH OF MY CWA AS THE SURFACE RIDGE REMAINS IN PLACE. THE MODELS SHOW THE FRONT GETTING NO CLOSER THAN CENTRAL GEORGIA THRU 12Z TUESDAY. FOR THIS FORECAST PACKAGE WILL GO WITH PERSISTENCE. AFTERNOON MODEL FORECAST SOUNDINGS ACROSS THE REGION FOR THE NEXT TWO DAYS ALL SHOW A VERY MOIST AND UNSTABLE ATMOSPHERE CONTINUING OVER THE AREA WITH PWAT VALUES BETWEEN 1.6 AND 1.9 IN...LIS < -5...AND UNMODIFIED CAPE BETWEEN 2000 AND 3000 J/KG. THE UNKNOWN FACTOR WILL BE THE STRENGTH OF THE SEA BREEZE. MODELS SHOW THAT THE SURFACE TO 700 MB FLOW WILL BE SOUTH TO SOUTHWEST 10 MPH OR LESS. FWC GUIDANCE HAS BEEN FLIP-FLOPPING ON POPS THE PAST FEW DAYS WITH THE LOWER NUMBERS OFF THE 12Z RUNS. WILL STAY MORE IN LINE WITH THE FAN NUMBERS AND GO WITH CHANCE POPS DURING THE NEXT TWO DAYS AND SLIGHT CHANCE POPS FOR THE EVENING PERIOD. EXTENDED: LATEST MRF SHOWS SURFACE RIDGE HANGING ON OVER MY CWA AT LEAST THROUGH THURSDAY EVENING AND THEN A COLD FRONT APPROACHES FROM THE NORTHWEST ON FRIDAY. POPS AND TEMPS NEAR CLIMO. MARINE: NOT MUCH CHANGE EXPECTED OVER THE COASTAL WATERS THE NEXT 24 TO 48 HOURS WITH THE SURFACE RIDGE ACROSS THE COASTAL WATERS. CURRENTLY WINDS ARE SE BETWEEN 10 AND 15 KNOTS AND SHOULD VEER TO THE SOUTH BEFORE BECOMING LIGHT AND VARIABLE LATER THIS EVENING. WINDS WILL BE SOUTHERLY DURING EACH AFTERNOON 15 KNOTS OR LESS BECOMING VARIABLE 5 TO 10 KNOTS EACH EVENING AFTER THE ONSHORE FLOW DIMINISHES. SEAS WILL BE UNDER 4 FEET. FWC/FAN TEMPS: VERY GOOD AGREEMENT ON THE MIN TEMPS AND WILL LEAN TOWARD THE WARMER FWC MAX TEMPS. PRELIMINARY NUMBERS: TLH 71/95 71/94 2424 PFN 74/87 74/87 2424 DHN 73/92 73/92 2424 ABY 72/92 72/92 2424 VLD 71/94 71/94 2424 .TLH... AL...NONE. GA...NONE. FL...NONE. BARRY
In the hours before
Local storm report, Jun 18, 3:50 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EDT SUN JUN 18 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
210 PM 2 S HOPEFUL FL .75 INCH HAIL.
06/18/00 MITCHELLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:58 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Mitchell | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.